Is there a link between ecstasy/MDMA and Parkinson’s Disease?

This slideshow requires JavaScript.

My answer to Is there a link between ecstasy/MDMA and Parkinson’s Disease?

Answer by Connie b. Dellobuono:

Yes, like most narcotics (addicting drugs/meds).
3,4-Methylenedioxymethamphetamine (MDMA), commonly known as ecstasy (E), is a psychoactive drug used primarily as a recreational drug. Desired effects of MDMA include increased empathy, euphoria, and heightened sensations. When taken by mouth, effects begin after 30–45 minutes and last 3–6 hours. It is also sometimes snorted or smoked. As of 2016, MDMA has no accepted medical uses.

Adverse effects of MDMA use include addiction, memory problems, paranoia, difficulty sleeping, teeth grinding, blurred vision, sweating, and a rapid heartbeat. Use may also lead to depression and fatigue. Deaths have been reported due to increased body temperature and dehydration. MDMA increases the release and slows the reuptake of theneurotransmitters serotonin, dopamine, and norepinephrine in parts of the brain. It has stimulant and psychedeliceffects. The initial increase is followed by a short-term decrease in the neurotransmitters. MDMA belongs to the substituted methylenedioxyphenethylamine and substituted amphetamine classes of drugs.

Is there a link between ecstasy/MDMA and Parkinson’s Disease?

Published by

connie dello buono

Health educator, author and enterpreneur motherhealth@gmail.com or conniedbuono@gmail.com ; cell 408-854-1883 Helping families in the bay area by providing compassionate and live-in caregivers for homebound bay area seniors. Blogs at www.clubalthea.com Currently writing a self help and self cure ebook to help transform others in their journey to wellness, Healing within, transform inside and out. This is a compilation of topics Connie answered at quora.com and posts in this site.

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.